MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL
Model Number 25-472-75-07
Medical Device Problem Codes Use of Device Problem (1670); Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: mdr: 9610905-2018-00237.Reference exemption number e2017029.
 
Event or Problem Description
It was reported a patient was burned while using a twist drill and trocar.The twist drill was being used at 20,000 rmps.It is stated in ifu 90-274-92-40 "twist drills are not designed to be used at speeds in excess of 5000 rpm.".
 
Additional Manufacturer Narrative
An investigation was performed on the basis of complaint statistics as no device was returned for evaluation.The complaint percentage falls within the design risk limits adhered to at klm.The review of the device history records was not possible due to no lot number being identified.The ifu indicates that drills are not to be used with than 5000 rmp.The provided information reveal that the root cause was an incorrect use by the customer.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
TWIST DRILL
Common Device Name
TWIST DRILL
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strasse 10
muehlheim/donau, 78570
GM  78570
MDR Report Key7919303
Report Number9610905-2018-00236
Device Sequence Number1449879
Product Code HTW
UDI-Device Identifier00888118041432
UDI-Public(01)00888118041432
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
CLS 1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
Report Date (Section F) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25-472-75-07
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/18/2018
Event Location Hospital
Date Report to Manufacturer09/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age25 YR